MAUDE Adverse Event Report: BOSTON SCIENTIFIC - GALWAY EXPRESS® LD ILIAC / BILIARY; STENT, ILIAC

BOSTON SCIENTIFIC - GALWAY EXPRESS® LD ILIAC / BILIARY; STENT, ILIAC
Model Number H74938047740130
Medical Device Problem Code Difficult to Advance (2920)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/26/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Device evaluated by mfr: the guidewire used by the customer was not returned.A 0.035inch guide wire was loaded without issue and passed through the lumen without any resistance encountered.It was noted that the stent had moved 3mm proximally on the device.The stent was not loose on the balloon and did not move freely.No issues were noted with the balloon.This type of damage is consistent with the application of excessive force to the system.A visual inspection of the stent and the balloon identified no issues that may have contributed to this complaint.A visual and tactile examination of the catheter identified no issues along the length of the device.No other issues were identified during the product analysis.The manufacturing batch record review confirmed that the device met all material, assembly and performance specifications.The most probable root cause is operational context as device performance was limited due to anatomical procedural factors.(b)(4).
 
Event or Problem Description
Reportable based on analysis completed on 07-mar-2017.It was reported that catheter tracking difficulties over the guide wire were encountered.The target lesion was located in the superior mesenteric artery (sma).After a guide wire crossed the lesion, a 7.0x40x135 cm express® ld iliac / biliary stent was advanced however, the device would not pass over the wire.It kept hanging up on the same spot on the wire.The device was removed from the patient's body.The procedure was completed with another guide wire and another 7.0x40x135 cm express® ld iliac / biliary stent.No patient complications were reported and the patient's status was fine.However, returned device analysis revealed stent movement on balloon.

Brand Name
EXPRESS® LD ILIAC / BILIARY
Common Device Name
STENT, ILIAC
Manufacturer (Section D)
BOSTON SCIENTIFIC - GALWAY
MDR Report Key6429557
Report Number2134265-2017-02326
Device Sequence Number602734
Product Code NIO
UDI-Device Identifier08714729392446
UDI-Public(01)08714729392446(17)20190615(10)19373051
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
P090003
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/07/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/15/2019
Device Model NumberH74938047740130
Device Catalogue Number38047-74013
Device Lot Number19373051
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/07/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/07/2017
Initial Report FDA Received Date03/23/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age86 YR